I have tried almost every med out there and have terrible side effects... 40 pound weight gain on seroquel... I am just now fitting into my clothes after being stuck in a bathrobe and sweats. I read about the weight gain and am wondering since I also take adderall (30 mg a day) if that will help combat the weight gain issue of this drug? I also take 20 mg of lexapro, 300 mg of trileptal 2 mg Xanax (as needed) and 3 mg lunesta. I never heard of this drug before today. The reviews on here are excellent though. And my insurance WILL cover it, after seeing the cost I was even more apprehensive.
I was just prescribed saphris... Kind of afraid to take it ..any advice?
- 10 Mar 2011 by Veryshari
- seroquel, depression, bipolar disorder, obesity, post traumatic stress disorder, insomnia, generalized anxiety disorder, side effect, weight, borderline personality disorder, saphris
16 Mar 2011
Hi Verysharl Although I dont know anything about Saphris I can certainly relate to you about Seroquel My ex Psych put me on it for panic disorder as nothing else he tried helped and just kept increasing the dosage I was up to about 500mgs per day and a walking Zombie! My weight was increasing everyday too In the end I stopped taking it and also stopped going to him and found a Wonderful GP who specialized in Mental Health who put me on Lexapro 40mgs and Xanax 4mgs per day and I have slowly lost the weight but feel so much better I had to travel 6hrs to see that psych doc and my GP was only 6mins away I warn anyone who has panic disorder about Seroquel it nearly cost me my relationship with my partner and kids I just thank god I found my GP when I did Good luck with everything and hope the new meds help you from kiki
2 Apr 2011
Hi there, I have also tried almost every medication out there to treat my Bipolar Disorder (& I also have ADHD & take Adderall) so I can relate to all the nasty side effects & the weight gain for sure. Seroquel was the absolute worst nightmare of a med I ever took & I also gained major poundage on it. I will tell you that Lexapro & Lunesta can also cause weight gain, they pretty much all do in my opinion except maybe Wellbutrin (a different type of ant-depressant). I have been taking Saphris 10 mgs at night & 5 mgs in the a.m. now for around 3 months. I can honestly say that I think it is helping me a great deal. It controls the mood swings, really helps me sleep, & helps the mania/mixed episodes that I get.
I have personally not noticed any weight gain from this medication (yet) but sometimes it's just something you have to put up with if you want to feel better, now I'm not talking about a 40 pound gain but if you gain a few, so what? Don't you want to feel better? I encourage you to at least give it a try. You will be able to toss the Lunesta because you wont need it with this. It will help you sleep & I have not noticed any other side effects from it (except it tastes terrible) but you get use to that if you want to feel better. Now, you're question about Adderall counter acting the weight gain effect- Throughout taking all these different meds that made me gain weight WHILE I was also taking Adderall XR 30 mgs, I found that it didn't help much, I still gained the weight but it might be different for you, I don't know. Just sharing my experience & I really encourage you to try it. My Doctor said because it is a newer antispychotic, it is less likely to cause weight gain. Good luck to you ;.))
10 Jun 2012
I tried Saphris for a month and it was AMAZING! Of course, the freaking insurance won't cover it... grrr.
I have never slept so well. I'm a big stinking mess of bi-polar, anxiety, bulimia and other stuff.
My doc said he's never seen anyone gain weight on it. I don't think it makes you lose weight but here is the crazy part - I'm bulimic and a night binger and for the month I was on it the binging and purging stopped completely. First time in 35 years. You have no idea how much I hate my insurance company for this.
10 Jun 2012
I used to take it and in the beginning it worked wonders. I did not have the weight issue that I now have with Seroquel. I started with 10mg of Saphris once a day and went up to 10mg twice a day. I had to be taken off of it due to it made me too agitated, and hyper. I could deal with the hyperness since I was getting alot of stuff done but no one could deal with me being that agitated. I was biting everyone's head off. They tried a second time and I had the same thing happen so it is not for me. I was surprised too that my insurance paid for it too since it is so expensive.
You have to remember that not everyone reacts the same so dont take my view of it negatively.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I broke out in a bit of a rash on cheek, and under eye, and my feet got the tingles, like they fell alseep. And now I am sick, tired, and sinusitis ...
10 answers • 16 May 2011
I have depression sleeping problems. I need to find medicine that does not cause breathing problems!
Meds currently in use: Cymbalta 90 mg, Lamotrigin 150 mg. Tried with no success: Melatonine, Doxal, Mirtazapin, Atarax, Tried & felt ...
2 answers • 7 Sep 2011
Today my doc started me on 20mg prozac once daily.i am 39yrs old and have bipolar and have struggled
... all my life with the effects from the disorder and for the past 15yrs from the side effects of ALOT of various meds.i am just comming off ...
2 answers • 1 Nov 2011
i think i have borderline too, as I have the syptoms listed here: http://www.drugs.com/enc/borderline-personality-disorder.html and i am taking ...
2 answers • 3 May 2012
I had taken seroquel for over four years. My daily dose was 400mg per day. It did help with my bipolar depression, but also made me so lethargic that ...
4 answers • 16 Jul 2012